Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Aug 25, 2022, 3:46 PM CDT for Harrison County, Mississippi. It took effect at Aug 26, 2022, 11:48 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2022, 3:46 PM CDT (20:46 UTC)
- In effect from
- Aug 26, 2022, 11:48 AM CDT
- Expired
- Aug 27, 2022, 4:03 PM CDT
- In force
- 28 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River above Gulfport (GLFM6).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 3:41 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 25, 3:41 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
341 PM CDT Thu Aug 25 2022
.SHORT TERM (Tonight through Saturday)...
The overall setup today is virtually the same as it was 24 hours
ago. A surface low that was centered near Shreveport drifted about
100 miles southeast to near Natchitoches. The stalled front east of
the low has shifted south south, now draped across southern and
coastal MS (hence the repetitive rain today). Radar shows one last
band moving across coastal MS and appears to be much more
progressive moving than storms earlier today. CAMs suggest this
should be the last main impact this aftn/tonight. The Flash Flood
Watch expires at 7pm and that timing should be good based on latest
radar trends. The question was as to whether a new watch was needed
for tomorrow. The MS Coast was the only area considered. It may be
as long as 24 hours until that area sees storms again and there
wasn't great agreement between models on what parts of the CWA that
will see the most rainfall. Therefore, not going with another watch
for tomorrow. Later shifts may see new data that suggests otherwise
and need to issue a FAA.
Saturday will be the beginning of change, but still the same for the
end user. What that means is the surface low and frontal boundary
nearby should be dissipated. In the upper levels, the upper trough
thats been situated east of the region will be lifting northeast.
The CWA will still have abundant moisture still in place. So while
there's no real focus for convection, daytime heating and plentiful
PW will support higher rain chances.
MEFFER
&&
.LONG TERM (Sunday through Wednesday)...
There really doesn't seem to be a dominant upper level pattern in
place across the CWA through this portion of the forecast period.
The Bermuda ridge will try to build in from the east for a day, then
trough comes in from the west to erode it (locally). Model PW
indicates a fairly steady southeasterly flow of 2"+ air. Even though
there won't be a focus for convection, lack of ridging aloft means
high daily convective coverage. While we won't be seeing 100%
coverage like we have been lately, probably still looking at 60-80%
most days.
MEFFER
&&
.AVIATION...
Widespread showers and isolated thunderstorms continue to track east
across the region. Most of the stronger convection is now along/east
of KASD to KMCB line. Once its east, most terminals only have a few
hours or less of potential rain impacts. The rest of the evening
will be MVFR to VFR ceilings. KMCB likely to see BR again tonight.
Models suggest a return of convection from west to east Friday mid-
morning onward.
MEFFER
&&
.Marine...
Numerous thunderstorms will continue to form over the nearshore
waters over the next several days mainly during the late night into
mid morning hours. Broad scale winds and seas will remain in a light
southerly flow of 5 to 10 knots and seas of 2 feet or less. The main
concern from any thunderstorms will be brief periods of gusty winds
up to around gale, frequent lightning, and the potential for a few
waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 84 70 86 / 40 80 30 80
BTR 74 87 73 88 / 40 90 30 80
ASD 73 87 73 89 / 40 90 30 80
MSY 76 85 75 88 / 60 90 30 80
GPT 74 85 73 87 / 70 90 40 70
PQL 73 85 72 87 / 70 90 40 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ034>037-039-047-
048-071-076-079>084.
GM...None.
MS...Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Local storm report, Aug 25, 1:20 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 1 ENE LYMAN 30.51N 89.11W
08/25/2022 HARRISON MS DEPT OF HIGHWAYS
MSDOT REPORTS FLOODING ALONG HWY 49 BETWEEN
HWY 53 AND SCHOOL RD WITH THE LEFT LANE OF
NORTHBOUND TRAFFIC BLOCKED.
&&
DMLocal storm report, Aug 25, 1:23 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM FLASH FLOOD 1 SW GAUTIER 30.38N 88.65W
08/25/2022 JACKSON MS BROADCAST MEDIA
STANDING WATER APPROXIMATELY 1 FT DEEP ALONG
CALLE DE FELIZ IN GAUTIER. RELAYED VIA
SOCIAL MEDIA.
&&
DMLocal storm report, Aug 25, 1:25 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD 3 E GULF PARK ESTATES 30.39N 88.70W
08/25/2022 JACKSON MS PUBLIC
FLOWING WATER COVERING OLD SPANISH TRAIL
NEAR THE RAILROAD CROSSING JUST EAST OF WEST
LANE.
&&
DMLocal storm report, Aug 25, 2:08 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 6 WNW BILOXI 30.44N 88.97W
08/25/2022 HARRISON MS BROADCAST MEDIA
MEDIA RELAYED PICTURES OF WATER UP TO 1-2
FEET ON BAYWOOD DR.
&&
JZSpecial weather statement, Aug 25, 2:12 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 PM CDT Thu Aug 25 2022
MSZ071-252000-
Walthall MS-
212 PM CDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of Walthall County
through 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, or near Kokomo, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tylertown, Salem and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
3113 9000 3113 8994 3112 8994 3111 8993
3102 9004 3115 9024 3135 9019 3135 9011
TIME...MOT...LOC 1912Z 227DEG 14KT 3119 9007
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FryeLocal storm report, Aug 25, 2:16 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 5 W BILOXI 30.39N 88.97W
08/25/2022 HARRISON MS BROADCAST MEDIA
VIDEO OF 1-2 FEET OF WATER ON HWY 90 NEAR
THE COLISEUM SHARED BY MEDIA.
&&
JZThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 25, 3:56 AM CDT | Flood Watch | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, Saint Tammany and 4 more | 15 hr |
| Aug 25, 10:41 AM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 40 min |
| Aug 25, 11:43 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge | 84 min |
| Aug 25, 1:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 25, 2:27 PM CDT | Special Marine Warning | LIX | 48 min | |
| Aug 25, 4:58 PM CDT | Special Marine Warning | LIX | 92 min | |
| Aug 25, 5:11 PM CDT | Special Weather Statement | LIX | Lafourche | 34 min |
| Aug 25, 6:31 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee | 29 min |
| Aug 25, 10:19 AM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Aug 25, 11:02 AM CDT | Areal Flood Advisory | LIX | Harrison | 3 hr |
| Aug 25, 11:10 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Aug 25, 11:55 AM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Aug 25, 12:45 PM CDT | Special Weather Statement | LIX | Jackson | 30 min |
| Aug 25, 12:49 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 1:33 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 2:12 PM CDT | Special Weather Statement | LIX | Walthall | 48 min |
| Aug 25, 2:18 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 2:56 PM CDT | River Flood Warning | LIX | Harrison | 44 hr |
| Aug 25, 6:34 PM CDT | Areal Flood Advisory | LIX | Wilkinson | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.